MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW W/DISP SHTH; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP INTERFSCRW W/DISP SHTH; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP INTERFSCRW W/DISP SHTH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopic surgery the tip of three different implants broke off.The broken pieces were retrieved out of the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with an ar-5028c-09.It was not necessary to switch the surgical technique or do a second surgery.*** 17-may-2023 update dw: further information were provided that the surgeon used all the reported implants during one surgery and therefore extended the drill hole to 9mm.It was further reported that a part of the last implant which was used to finish the surgery broke off as well.However the surgeon was satisfied with the fixation and therefore finished the surgery with the damaged implant.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint was confirmed.An ar-1380c biocomposite interference screw 8 x 23mm was returned for investigation.  visual evaluation found that the screw was broken off and the geometry of the screw was damaged.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause for the reported failure is user error in applying excessive force.Per dfu-0111: surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration.6.Bio-absorbable interference screw only: it is important to completely seat the screwdriver to prevent potential stripping of the hex and/or screw fracture during insertion or removal.

Brand Name
BIO-COMP INTERFSCRW W/DISP SHTH
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key17098339
Report Number1220246-2023-06882
Device Sequence Number19315820
Product Code MAI
UDI-Device Identifier00888867015272
UDI-Public00888867015272
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP INTERFSCRW W/DISP SHTH
Device Catalogue NumberAR-1380C
Device Lot Number15018344
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown